NRAS
21,733 members25,375 posts

Weight Gain

Hi All

Since September 2017 I have been reducing my Prednisolone slowly (4mg now down to 2mg per day) and my anti-inflammatories from 200mg to 100mg per day and now on 50mg per day. I have been taking 1.44g of Tumeric (Curcuma longa)(rhizome) during this time and notice that my weight is slowly creeping up but only since January. I am an active person as we run a restaurant but are closed at the moment so we are renovating a house which is keeping me busy so I do not know why I am gaining weight. Has anyone had a similar experience? Any feedback would be great.

7 Replies
oldestnewest

Hi Jaynek,

I found that all anti inflammatory meds caused weight gain. No matter how small the dose.

The only thing I’ve found that worked is a low starch diet .

2 likes
Reply

Hi seaholly

Thank you for the info. I will continue to monitor my weight.

Reply

I would just keep an eye on it at present and see if it continues once you are back to your normal activities - it may be that there is just a different balance between your intake and output currently. But if you weight gain continues it is worth thinking about things like having your thyroid function tested.

2 likes
Reply

Hi Oldtimer

Yes, I will continue to monitor my weight and go and see my GP if is continues. Thanks for replying.

1 like
Reply

.

Ok . . . hang on to your hat, Jaynek! 👒 🎩

Consider scrolling down ⬇️ to Stacy’s video 📹 ( healthunlocked.com/nras/pos... ).

Side-by-side photo 📸📸 says it all. 😮

Stacy not only lost unwanted weight, she’d simultaneously lowered Prednisone from 60mg down to 5mg. 😳

Merely a spot of hope & good cheer, Jaynek. 😌 🧢

.

🙏 🍀 🌺 🌞

.

1 like
Reply

It's not easy to know if it's med related as everyone responds differently. The usual suspect would be prednisolone, it does have a reputation relating to weight gain, but as you're on a taper that would be less likely. However, it could be something as simple as even though you're active with your house renovation you're not as active or burning as many calories as when running the restaurant. My weight doesn't vary much yet in a previous job (pre RD) I was running up & down stairs to the MD's office & the studio, probably 10 times a day, but once he moved his office to the same level as mine I put on half a stone within a month. I still went up stairs to the studio but only once or twice a day. I had no dietary changes so I put it down to not running up stairs so often.

Your food habits can make such a difference too. Compare your meal eating whilst at the restaurant to now, how does it differ?

I hope you can find a reason & able to react to it. Weight gain can make us miserable & of course it's better for our joints if we can keep a healthy weight for our frame & height (BMI).

Reply

Thanks for the reply and I appreciate all the info. Weight seems to be stabailising at the moment so maybe putting up stud partition walls and plasterboard on ceilings seems to be helping?

1 like
Reply

You may also like...